Hello

Hello everyone.

I am new

I have been on levothyroxine for 2 weeks now. Not expecting to feel any difference yet. I feel awful

My t4 level was 3.9 (very low) and tsh was 125

I have a hell of a lot of symptoms but my main concern is the myopathy symptoms which I'm experiencing. Can anyone shed some light on this please? My legs feel like dead weights and so difficult to walk. Squating is a no no. It's excruciating. Just feels like my knees are about to burst. It seems to centre around my knees. Also my arms. They feel like they've shrunk!? Is this normal? I'm having an mri next week because I'm in so much continuous pain with my back, hip and legs. I just feel like I'm in constant constriction. My body, muscles etc feels locked and so so tight.

Anyway. Thank you for listening. Lots of love. X x

11 Replies

oldestnewest
  • Welcome to the forum, Demitria.

    TSH is a pituitary hormone which responds to thyroid hormones T4 and T3. When T4 and T3 are low TSH will be high and TSH 125 is high. When sufficient circulating T4 and T3 is detected TSH will drop. Most people need TSH is 1.0 or lower with FT4 in the upper range to feel well.

    Read Treatment Options in thyroiduk.org.uk/tuk/about_... It will take several months until you are optimally medicated and T4 and TSH are within normal range and some symptoms will lag behind good blood levels by several months. It has been observed that people diagnosed with very high TSH often make a better recovery than patients diagnosed with lower TSH.

    Muscle weakness is a typical hypothyroid symptom. I recall having to haul myself up by my arms when I had squatted. Improvement will be gradual but it will happen.

    thyroiduk.org.uk/tuk/about_...

    For maximum absorption Levothyroxine should be taken with water 1 hour before, or 2 hours after, food and drink, 2 hours away from other medication and supplements, and 4 hours away from calcium, iron, vitamin D supplements and oestrogen.

    It takes 7-10 days for Levothyroxine to be absorbed before it starts working and it will take up to six weeks to feel the full impact of the dose. Symptoms may lag behind good biochemistry by several months.

    You should have a follow up thyroid test 6-8 weeks after starting Levothyroxine. Arrange an early morning and fasting (water only) blood draw when TSH is highest, and take Levothyroxine after your blood draw.

    thyroiduk.org.uk/tuk/about_...

  • Thank you so so much. I have my first blood test for my levels next week with my doc wanting me in The following day to discuss and increase levo accordingly. Thank you once again.

    Anyone else going through this myopathy type thing? I also have constant carpet tunnel within both hands, mainly my right. Constant buzzing.

    Swelling around certain body areas and face seems puffy.

    Watery eye

    Very very dry skin, mainly in hands

    The list goes on. Very fed up of I'm honest xx

  • Demitria,

    Look at the symptoms list I posted above. The symptoms you have are consistent with being profoundly hypothyroid and they will improve but it will take time.

  • There is a lot of overlap between hypo symptoms and low b12 symptoms. Have you had your b12 tested? There is no harm in supplementing unless you plan to have a blood test. Many (most?) of us have issues w nutrients and absorption so it would not be unusual for you to be the same.

    As Clutter says you're profoundly hypo, but if you're treating both you're covering all bases.

  • I will ask them to check this. Thank you xx

  • :-) xx

    Also ensure they don't let you hang about for too long before your blood test. It takes 6-8wks for levo to stabilise and if you need a dose increase that's the time to do it. Sometimes they will give you 50mcg and leave you to it but that's not acceptable.

    Things should improve before long. I noticed I felt less chilled to the bone and had a little more energy soon after being started on levo. In fact, if I put my coat on and then was delayed leaving the house I would suddenly feel suffocated, whereas before being on levo I could have lived in my coat all day.

    Carpal tunnel and other joint issues are common. I had a rotor cuff injury that came out of the blue (no accident or anything, it just cramped when I moved a certain way and one day I couldn't move it) and was excruciating for about six months (used to wake me from a sound sleep throbbing so badly I'd be in tears), then just sore and stiff for another year. I had about three months of functioning almost normally before the other shoulder went :-( but that was much less severe.

    Good luck. xx

  • Aaawwwww.. Thank you hun for your reply. Very reassuring. I have my blood test for my levels on the 23rd. Xxxx

  • I was diagnosed 2 weeks ago with auto immune hypothyroidism (tsh-147, t4-4.5) also anaemia and vit D deficient and to be honest feel worse now than I did before! I'm struggling to get through work everyday at the minute.

    I'm soooooo tired, feel very weak and bloated and have horrendous acid reflux. I'm also due back for repeat tests in a couple of weeks so hopefully will be able to increase the levothyroxine then. I've been told that people often feel worse before they feel better

  • Omg, I have your same symptoms. Trust me, you are not alone! I thought that it was just me. Thank you!

  • There is light at the end of the tunnel but at the start it does feel a very long tunnel. Sadly it can't be speeded up but with each dose change you should start to feel a little better.

    On the Thyroid Uk site as well as loads of helpful information there is a list of possible info. It's quite extensive and I'm not trying to frighten you but may be use it was a guide to your progress. Some you may even be already treating as your GP is treating it as having a different cause. Also take note of the how to take your medication and does and don'ts to help the meds work better. Seems a bit daunting at first but you will soon pick it up and if still wondering about anything then shout shout and help will be given I'm sure.

  • i am slowly getting my head around my med do's and dont's. i take my levo first thing then an hour or 2 i take my others the my vit d in the afternoon x x x

You may also like...